Addiction101 Addiction Network

Yes, Percocet (oxycodone and acetaminophen) can be deadly if misused or taken in excessive amounts. Percocet is an opioid medication, which means it can cause respiratory depression, or slow and shallow breathing, if taken in high doses. Respiratory depression can lead to hypoxia, or a lack of oxygen in the body, which can cause brain damage or even death.

Overdose is a serious risk associated with Percocet and other opioid medications, and can cause symptoms such as slow or shallow breathing, extreme drowsiness, confusion, and unconsciousness. If you or someone you know is experiencing symptoms of a Percocet overdose, it is important to seek emergency medical attention right away. The antidote to Percocet overdose is naloxone, and it can be administered by a healthcare provider or first responder to quickly reverse the effects of the overdose and prevent serious harm or death.

To reduce the risk of overdose, it is important to take Percocet only as directed by a healthcare provider and to avoid taking more than the prescribed dose. It is also important to avoid combining Percocet with alcohol or other central nervous system depressants, as this can increase the risk of respiratory depression and overdose. If you have a history of substance abuse or other health conditions that may increase your risk of overdose, it is important to talk to your healthcare provider about your options for pain management.